Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 10, 2018, 7:21 PM EDT for Orange County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 7:21 PM EDT (23:21 UTC)
- Expired
- Jun 10, 2018, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 101 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
813
WWUS82 KMLB 102321
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
721 PM EDT SUN JUN 10 2018
FLZ045-046-110015-
Orange FL-Seminole FL-
721 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE AND NORTH
CENTRAL ORANGE COUNTIES UNTIL 815 PM EDT...
At 721 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Park, moving north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Sanford, Altamonte Springs, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2888 8136 2887 8136 2886 8135 2885 8136
2885 8134 2883 8132 2883 8123 2879 8119
2851 8119 2850 8141 2878 8142 2879 8141
2883 8142
TIME...MOT...LOC 2321Z 178DEG 17KT 2860 8132
$$
SmithWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 10, 3:30 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 10, 3:30 PM EDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 330 PM EDT Sun Jun 10 2018 .DISCUSSION... Tonight... Both east/west coast sea breezes have formed but were making slow inland progress as of mid aftn. Convection has been limited to areas along and north of I-4, and along the Treasure Coast south of Vero Beach. This coincides largely with the H100-H70 70pct isohume over central FL. Much of the energy in these areas has already been consumed by existing convection as radar trends show additional convection struggling to maintain integrity as they move through the "worked over" airmass. Seabreezes will continue to drift inland thru sunset, west coast breeze will make better progress due to the 10-15KT W/SW flow dominating the sfc-10KFT lyr. However, RAP40 analysis shows H100-H70 moisture diminishing upstream from 70pct along the Space/Treasure Coasts, to arnd 50pct over Tampa Bay. When coupled with the latest radar trend, is seems unlikely than any sig convection will survive past sunset, if it even dvlps at all. Will go with BLO 20pct PoPs thru 02Z with considerable cloudiness...bcmg nil WX/partly cloudy afterward. Sfc dewpoints in the U60s/L70s suggest min temps on the same order. Mon-Tue... Broad troffing pattern over the Mid Atlc/Deep South will keep the Bermuda Ridge axis suppress over south FL. Interaction btwn these two features will maintain a deep W/SW steering flow acrs central FL, a pattern that typically favors ern peninsula for diurnal convection. However, in this this particular instance, drier air is forecast to linger over at least a portion of the CWA...fcst PWat btwn 1.00"-1.25" along and north of I-4, and btwn 1.50"-1.75" over the Treasure Coast/Lake-O region, though much of the saturated air is positioned abv the H70 lyr. PoPs will reflect the fcst moisture gradient, but will remain AOB 40pct due to the fact that the H100-H70 mean dewpoint depressions btwn 5-10C are fcst: Mon PoPs 20pct along the I-4 corridor to 30pct across the Space/Treasure Coasts/Lake-O region, increasing to 30- 40pct respectively on Tue. As the surface ridge axis meanders near Lake-O, steering flow will range from S/SW south of I-4 to W/SW north of I-4. In this case, the east coast breeze will make better inland progress south of the Cape, while the west coast breeze will push inland faster north of Tampa Bay. Convection will initialize along the sea breezes, but will require late aftn/early evng sea breeze/bndry collisions to trigger max coverage. Cool/dry mid lvl air will continue to enhance the opportunity for deep convection with strong wind gusts, frequent lightning, and brief downpours. Wed-Sun...(prev disc) The Atlantic ridge axis is forecast to meander across central and south Florida through late in the week, maintaining light southerly flow. Moisture values look to support at least scattered sea breeze storms into late week, favoring southern interior sections where precipitable water looks highest. The GFS remains an outlier with respect to cyclogenesis near the Yucatan Peninsula late in the week. The forecast will continue to lean heavily toward the ECMWF and CMC, which both show a much broader area of disturbed weather across the southern Gulf and little change to the overall pattern across central Florida. && .AVIATION...Thru 11/18Z. Sfc Winds: Thru 10/18Z...coastal sites W/SW 3-6KTS bcmg E/SE 7- 11KTS...interior sites W/SW AOB 3KTS bcmg W/SW 5-8KTS. Btwn 10/21Z- 10/24Z...interior sites bcmg E/SE 6-10KTS. Btwn 11/00Z-11/03Z...bcmg S/SW 3-6KTS. Btwn 11/03Z-11/06Z...bcmg W/SW AOB 3KTS. Btwn 11/12Z- 11/15Z...bcmg W/SW 4-7KTS. Btwn 11/15Z-15/18Z...E of KMLB-KOBE bcmg E/NE 5-8KTS. Vsbys/WX/Cigs: Btwn 10/17Z-10/23Z...sct MVFR shras/IFR tsras/slgt chc LIFR +tsras with sfc G35-40KTS. Btwn 11/08Z-11/13Z...N of KEVB- KLEE and E of KVRB-KOBE lcl MVFR vsbys in BR. && .MARINE... Tonight...Weak ridge axis over central/south FL will generate a light to gentle southerly flow over the lcl Atlc...S/SE S winds around 10 knots will become SW 10-15 knots overnight. Seas generally AOB 2FT...up to 3FT in the Gulf Stream north of Sebastian Inlet. Isold shras/tsras moving offshore thru late evng. Sun-Thu...Axis of the Bermuda Ridge will remain suppressed over the south half of the peninsula through the midweek, maintaining a light to gentle...occasionally moderate...southerly breeze. Winds will shift btwn S/SE during midday/early evng hrs, and W/SW during the late evng/early mrng hrs, concurrent with the sea/land breeze circulation. Seas AOB 2FT nearshore and 2-3FT offshore. Primary hazard for small craft operators will be isold/sct tsras moving offshore in the late aftn/early evng hrs. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 90 72 88 / 30 20 10 30 MCO 72 91 72 91 / 30 30 10 30 MLB 72 88 73 88 / 20 30 20 40 VRB 71 88 72 88 / 20 30 30 40 LEE 73 91 73 90 / 20 20 10 30 SFB 72 92 73 91 / 30 20 10 30 ORL 73 91 73 90 / 30 20 10 30 FPR 70 87 72 88 / 20 30 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Short/Mid Term.......Bragaw Aviation/Impact WX...Lascody Radar Watch..........Smith
Hazardous weather outlook, Jun 10, 11:22 AM EDT, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1122 AM EDT Sun Jun 10 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-110000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1122 AM EDT Sun Jun 10 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... The highest moisture early this morning was from Okeechobee to the Treasure Coast, and also north of Orlando to Daytona Beach and Lake George. These areas should have initiation of isolated to scattered lightning storms during the early to mid afternoon. Storms on the east coast sea breeze will propagate inland of the Treasure Coast through late afternoon, while those on the west coast sea breeze will move eastward and affect Lake county to Volusia county. Late day boundary interactions should lead to isolated storms lingering into early evening from around Cape Canaveral to metro Orlando. A few stronger storms will be capable of producing locally heavy rainfall, gusty winds to 45 mph and frequent lightning strikes. If thunder is heard, head indoors into a sturdy structure. .MARINE THUNDERSTORM GUST IMPACT... A few strong storms will develop over the mainland this afternoon and move east at 10 to 15 mph. They are expected to affect the intracoastal and nearshore Atlantic waters from about Cape Canaveral northward. Gusty winds in excess of 35 knots will be possible. Mariners should be prepared to seek safe harbor near the coast as well as across inland lakes this afternoon and evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Isolated to scattered storms will develop each afternoon and evening along sea breeze and outflow boundaries. Locally heavy rainfall, gusty winds and frequent lightning strikes will occur with some storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected this afternoon. Lascody/Volkmer
In the hours before
Special weather statement, Jun 10, 5:54 PM EDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Melbourne FL 554 PM EDT SUN JUN 10 2018 FLZ047-054-102245- Southern Brevard County FL-Indian River FL- 554 PM EDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR INDIAN RIVER AND SOUTH CENTRAL BREVARD COUNTIES UNTIL 645 PM EDT... At 553 PM EDT, Doppler radar was tracking a strong thunderstorm near Fellsmere, moving north at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Palm Bay, Sebastian, Vero Beach, Fellsmere and Roseland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2764 8087 2794 8087 2795 8054 2764 8038 TIME...MOT...LOC 2153Z 159DEG 11KT 2775 8065 Smith
Special weather statement, Jun 10, 6:24 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Melbourne FL
624 PM EDT SUN JUN 10 2018
FLZ045-053-102330-
Osceola FL-Orange FL-
624 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 730 PM EDT...
At 624 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sea World, or near Oak Ridge, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Ocoee, Winter Garden and Winter Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2858 8165 2859 8166 2863 8166 2863 8133
2861 8133 2861 8132 2825 8128 2825 8155
2826 8156 2826 8166 2854 8166
TIME...MOT...LOC 2224Z 159DEG 11KT 2841 8146
SmithSpecial weather statement, Jun 10, 6:30 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Melbourne FL
630 PM EDT SUN JUN 10 2018
FLZ053-102330-
Osceola FL-
630 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSCEOLA COUNTY UNTIL
730 PM EDT...
At 630 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Kenansville, moving northwest at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Kenansville and Lake Marian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2764 8113 2792 8117 2793 8087 2782 8087
2782 8088 2773 8088 2773 8087 2764 8087
TIME...MOT...LOC 2230Z 156DEG 5KT 2777 8095
SmithSpecial weather statement, Jun 10, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
721 PM EDT SUN JUN 10 2018
FLZ045-046-110015-
Orange FL-Seminole FL-
721 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE AND NORTH
CENTRAL ORANGE COUNTIES UNTIL 815 PM EDT...
At 721 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Park, moving north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Sanford, Altamonte Springs, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2888 8136 2887 8136 2886 8135 2885 8136
2885 8134 2883 8132 2883 8123 2879 8119
2851 8119 2850 8141 2878 8142 2879 8141
2883 8142
TIME...MOT...LOC 2321Z 178DEG 17KT 2860 8132
SmithThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:12 PM EDT | Special Marine Warning | MLB | 88 min | |
| Jun 10, 12:48 PM EDT | Special Weather Statement | MLB | Lake | 57 min |
| Jun 10, 5:54 PM EDT | Special Weather Statement | MLB | Indian River | 51 min |
| Jun 10, 6:24 PM EDT | Special Weather Statement | MLB | Orange | 66 min |
| Jun 10, 6:30 PM EDT | Special Weather Statement | MLB | Osceola | 60 min |
| Jun 10, 7:49 PM EDT | Special Weather Statement | MLB | Seminole | 56 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.